Alert archive / Texas / High Wind Warnings in 2010

High Wind Warning 24, NWS Midland/Odessa, TX

May 7, 2010

NWS Midland/Odessa, TX issued this high wind warning at May 7, 2010, 2:29 PM CDT. It took effect at May 7, 2010, 11:00 PM CDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2010, 2:29 PM CDT (19:29 UTC)
In effect from
May 7, 2010, 11:00 PM CDT
Expired
May 8, 2010, 12:00 PM CDT
In force
13 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

551 
WWUS74 KMAF 071929
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
229 PM CDT FRI MAY 7 2010

TXZ258-081000-
/O.NEW.KMAF.HW.W.0024.100508T0400Z-100508T1600Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITY OF...PINE SPRINGS
129 PM MDT FRI MAY 7 2010

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM MDT SATURDAY. 

EAST WINDS OF 35 TO 45 MPH ARE EXPECTED TO DEVELOP THROUGH GUADALUPE
PASS TONIGHT. THESE WINDS WILL DEVELOP BEFORE MIDNIGHT AND PERSIST
THROUGH MID MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
1 follow-up statement
725 
WWUS74 KMAF 081018
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
518 AM CDT SAT MAY 8 2010

TXZ057-081700-
/O.EXB.KMAF.HW.W.0024.000000T0000Z-100508T1700Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITY OF...VAN HORN
518 AM CDT SAT MAY 8 2010

...HIGH WIND WARNING IN EFFECT UNTIL NOON CDT TODAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL NOON CDT TODAY. 

NORTHEAST WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH ARE EXPECTED
THIS MORNING...ESPECIALLY AT THE HIGHER ELEVATIONS OF THE DELAWARE
MOUNTAINS.  THESE WINDS SHOULD SHIFT TO THE EAST AND DECREASE TO
15 TO 25 MPH BY NOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ258-081700-
/O.EXT.KMAF.HW.W.0024.000000T0000Z-100508T1700Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITY OF...PINE SPRINGS
418 AM MDT SAT MAY 8 2010

...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 AM MDT THIS MORNING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 11 AM MDT THIS
MORNING. 

NORTHEAST WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH ARE EXPECTED
THROUGH GUADALUPE PASS THIS MORNING.  THESE WINDS SHOULD SHIFT TO
THE EAST AND DECREASE TO 20 TO 30 MPH BY NOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

44

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at May 7, 2:29 PM CDT, 0 minutes earlier.

Area forecast discussion, May 7, 2:29 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
229 PM CDT FRI MAY 7 2010

.DISCUSSION...
COLD FRONT HAS MOVED WELL S OF MAF WITH SUBSTANTIAL COOLING IN ITS
WAKE. SFC HIGH WILL CONTINUE TO BUILD INTO AREA OVERNIGHT AS MSLP
GRADIENT WILL REMAIN TIGHT ENUF TO KEEP WINDS UP. WINDS HAVE A GOOD
CHANCE TO CHANNEL THRU GDP PASS AFTER SUNSET AND SUSTAINED WINDS
NEAR 40 MPH ARE LIKELY. 85H WIND ARE TO BE AROUND 35KTS AND HIGH
WINDS ARE POSSIBLE THRU THE PASS BTWN 03Z-15Z SAT AND HAVE OPTED
TO ISSUE HIGH WIND WARNING GDP PASS. 85H TEMPS WILL BE WELL ON THE
COOL SIDE SAT PM. BLEND OF 85H TEMPS GIVES AROUND 9C WHICH RESULTS
IN LOW TO MID 60S FOR HIGHS. NAM12 CONTINUES TO BE THE COOLEST.
FCST WAS TRENDED DOWN ON PREVIOUS SHIFT AND LOOKS PRETTY GOOD SO
WILL MAKE LITTLE CHANGE. LOW CLOUDS WILL TEND TO BE CONFINED TO
THE LOWER TRANS PECOS AREAS SAT PM AND MODEL QPF CONTINUES TO
SUGGEST LIGHT PRECIP THERE AS WELL. 85H WINDS WILL VEER SE EARLY
SUNDAY MORNING INCREASING WAA ADVECTION AND LOW CLOUDS WILL SPREAD
N. LOW CLOUDS WILL MIX E SUNDAY SO CLEARING W OF THE PECOS/WRN
PB/SE NM. THIS WILL TEND TO SET UP DRY LINE BY LATE IN THE DAY
NEAR STATE LINE. THERE DOES LOOK TO BE A 5H SPEED MAX MOVING ACRS
SRN NM BY LATE IN THE DAY. THE WINDOW FOR CONVECTION DOES APPEAR
NARROW AS WRN AREAS WILL BE TOO DRY AND ERN AREAS WILL BE TOO COOL
SO CAP MAY HOLD THERE. 7H-5H LR/S ARE STEEP 7.5 C/KM AND WITH
0-6KM BULK SHEAR THERE IS POTENTIAL FOR SEVERE STORMS IF STORMS DO
DEVELOP...FOR THE MOST PART WILL TEND TO DOWNPLAY. MID LEVEL WINDS
WILL CONTINUE TO INCREASE INTO MONDAY AS FAST MOVING LOW AT 5H
MOVES E OF 4-CORNERS. THIS WILL PUSH DRY AIR OUT EWD WELL INTO
PB. 7H WINDS OF 45-50KTS ACRS MTNS AND 35KTS ACRS PB WITH SFC LOW
TO NE WILL MAKE FOR WINDY/VERY WINDY CONDITIONS. THERMAL RIDGE
WILL HAVE MOVED E TOO AND 85H TEMPS N29C AND DOWNSLOPE WILL MAKE
FOR A HOT AFTERNOON...U90S TO AROUND 100. GRADIENT RELAXES SOME
INTO TUE BUT DRY AIR REMAINS E AND TEMPS SHOULD BE IN THE 90S IN
MOST AREAS. 12Z GFS HAS COME INTO AGREEMENT WED WITH ECMWF KEEPING
FRONT N. PRECIP DEVELOPS IN WAKE OF THE FRONT WHICH WILL HELP TO
PUSH FRONT SWD THUR AND IT SHOULD AT LEAST BE ABLE TO PUSH INTO N-NE
CWFA. BOTH GFS/ECMWF EVENTUALLY BRING FRONT THRU LATE THUR/FRI AND
DEVELOP PRECIP.

&&

.FIRE WEATHER...
A COLD FRONT WILL CONTINUE TO MOVE ACROSS SOUTHWEST TEXAS THIS
EVENING...RESULTING IN MUCH COOLER TEMPERATURES AREA-WIDE. RH
RECOVERY BEHIND THIS FRONT WILL IMPROVE TO FAIR FOR MOST LOCATIONS
SATURDAY MORNING...WITH GOOD RECOVERY IN THE DAVIS MOUNTAINS.
THEN...BY SUNDAY MORNING...GOOD TO EXCELLENT RECOVERY CAN BE
EXPECTED FOR THE ENTIRE AREA.  THE MOISTURE ACROSS THE REGION WILL NOT
LAST LONG...HOWEVER...AS A STRONG UPPER LEVEL DISTURBANCE PASSES
NORTH OF WEST TEXAS MONDAY AFTERNOON. GUSTY WEST WINDS WILL DEVELOP
FROM THE GUADALUPE MOUNTAINS THROUGH THE PERMIAN BASIN...AND AS
TEMPERATURES CLIMB INTO THE UPPER 90S TO LOW 100S...MINIMUM RH
VALUES WILL ONCE AGAIN DROP INTO THE SINGLE DIGITS. AT THE CURRENT
MOMENT...APPEARS CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE
BEGINNING EARLY MONDAY AFTERNOON FROM SOUTHEAST NEW MEXICO...THROUGH
THE UPPER TRANS PECOS...AND INTO THE PORTIONS OF THE PERMIAN BASIN.
A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE PREVIOUSLY MENTIONED
LOCATIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              50  62  53  72  /  10  10  10  10
CARLSBAD NM                52  65  48  93  /  10  10  10  10
DRYDEN TX                  63  70  62  88  /   0  10  10  10
FORT STOCKTON TX           54  67  60  88  /   0  10  10  10
GUADALUPE PASS TX          48  63  50  86  /   0   0  10  10
HOBBS NM                   46  61  49  87  /  10  10  10  10
MARFA TX                   45  73  48  89  /   0  10  10  10
MIDLAND INTL AIRPORT TX    49  63  53  82  /  10  10  10  10
ODESSA TX                  50  61  54  83  /  10  10  10  10
WINK TX                    54  67  59  93  /  10  10  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
     NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

TX...HIGH WIND WARNING FROM 10 PM THIS EVENING TO 10 AM MDT SATURDAY
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

     FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR THE FOLLOWING ZONES... ANDREWS...DAVIS/APACHE MOUNTAINS
     AREA...GAINES...GUADALUPE MOUNTAINS...LOVING...MARFA
     PLATEAU...REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN
     AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

&&
Hazardous weather outlook, May 7, 2:23 PM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
223 PM CDT FRI MAY 7 2010

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-081930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
223 PM CDT FRI MAY 7 2010 /123 PM MDT FRI MAY 7 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG EASTERLY WINDS NEAR 35 TO 45 MPH WILL DEVELOP THROUGH
GUADALUPE PASS TONIGHT BEHIND A COLD FRONT. A HIGH WIND WARNING
HAS BEEN ISSUED FOR THE GUADALUPE MOUNTAINS OF TEXAS. THE WINDS
WILL BEGIN TO DECREASE LATE TOMORROW MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ACROSS
PORTIONS OF WEST TEXAS AND ALL OF SOUTHEAST NEW MEXICO MONDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 2:43 PM CDTFire Weather WatchMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 11 more48 hr

Nearby

High Wind Warnings in Texas, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.